Skip to Content

When after stopping Cymbalta do withdrawal symptoms peak?

Responses (9)

sheila7281 24 Jul 2013

This varies from person to person. This is not an easy withdrawal. When your head is pounding so much and you feel you can not last stick with it. Try to keep your mind busy. I found the "brain zaps" to be worse when was not keeping busy. My doctor had me taper down some then we stopped. it took almost 2 weeks for the pounding to lessen and another couple weeks for the symptoms to go away. But it will get less. After awhile I only noticed on the way home for work and at dinner time. I really believe no matter what dose your own withdrawal is withdrawal and getting the medication out of your system just takes time and a lot of patience. Do not be discourage for this will not be easy but you will get better!!

Sheila7281

brokenheart12 24 Jul 2013

Thank you. It sounds awful.

Amber9r0ee928 20 Jun 2017

Can people that stop talking cymbals have seizures I been of it two week I don't think it will happen or it would already

lady2882 24 Jul 2013

The withdrawal symptoms will peak from 5 to 8 days off and stay steady at that level for 10 to 14 days off. By day 18 off you will notice some improvements and it will get better from there.
Make sure you drink plenty of water and try not to let yourself get overtired. Dehydration and fatigue will make the side effects worse.
Sheila is right about keeping yourself busy to distract yourself from the zaps and other side effects. Exercising helps too.
Some common withdrawal symptoms are: nausea -get something for that; itchiness - get an antihistamine for that; dizziness - take your time getting up.
Most people are okay in 3 to 6 weeks.
If it is bad then go online and find cymbaltawithdrawal dot com. It's a great support group with lots of information and everyone is getting off or are off the med.
Hope this helps

brokenheart12 24 Jul 2013

Thanks. Lots of good advice.

brodden 20 Jul 2017

Did you have the abdominal systems?

darknesofnight4u 1 Aug 2013

Ive been wondering the same I get intense migraines its been 3 days they are horable and intense

brokenheart12 4 Aug 2013

If you are still having bad withdrawal symptoms or they've gotten worse. You are not imagining things, it's probably the Cymbalta withdrawal. Get help from your doctor or someone close to you.
Hope you feel better :)

darknesofnight4u 5 Aug 2013

thank you i have they think that my birthcontroll was making it worse

Headache 57 10 Dec 2017

I’m coming off cymbalta from 60 mg to 30 mg to nothing! I have gone through vomiting, occasionally, but the worst is the vertigo! Everyday my head is pounding, not steady, thank goodness but enough to be annoying for most part of the day. I’ve only stopped it completely about two weeks now, can’t wait for this to be over!

dtchgrl 29 Jan 2018

Hi, Its been a couple of weeks since you posted but benadryl works great against the vertigo!
And Im going through the same. Just nausea now and my mood is kinda low. Dont know if thats the withdrawal or part of me..

Feeling optimistic 12 Sep 2018

Hi, I’m also feeling some effects. I was on 30mg for fibromyalgia and it stopped working completely aftervonly 6 months. I continued taking it another 6 months but it never worked again. I forgot to take one 2 weeks ago and I felt nothing strange. It’s iver 2 weeks now and the only side effect I’m experiencing is sleeplessness. So I’m chronically exhausted. I haven’t felt all the other symypeople are writing about but I’m very cautious not to get too happy but I also am taking 2mg. Of klonopin a day for yrs. for extreme anxiety so maybe that’s why I’m not freaking out. I feel so bad for everyone who was mislead. It’s a disgusting thing not to be warned. I wish everyone luck, including myself. Stay strong and just know your bad feelings will go away.

Thomthepainter 26 Feb 2018

I searched "How long do Cymbalta withdrawals last"? And found this site. While I was disappointed to read that it may take MANY weeks to get over the symptoms, it was reassuring to discover that I wasn't alone!! I abruptly stopped taking Cymbalta and switched to Wellbutrin because of the sexual side affects! I even started taking Viagra with no change in my ED problem while on Cymbalta so we're trying the Wellbutrin. However the Vertigo, Brain Zaps, nausea, head-aches and uncontrollable crying makes me wanna take the Cymbalta just to make the side affect STOP!! But I will take advise that I've read here and stick with it, live with the withdrawal effects and eventually feel better! (I hope!)

kittymomma 4 Apr 2018

My doctor stopped my Cymbalta last week and tripled my Zoloft. I have no idea what he is thinking. I have been taking Cymbalta for my fibromyalgia, but today, I am feeling really bad - twitching, pains, exhaustion, nausea. I have an appointment on Saturday to follow up, but I really think I need to get a different doctor.

username 2 7 Apr 2018

I switched from the 30mg Cymbalta to 20mg Celelexa and I'm having horrible withdrawal symptoms from the Cymbalta. First it was the horrible headache's for like a week. Now I'm having nerve pain on my feet every night constant burning and tingling. I also get nerve pain in my arms and hands during the day. I pray this goes away it's very scary. My doctor says it wI'll but I keep wondering. It has been approximately 2 weeks.

brokenheart12 8 Apr 2018

I know it's tough but hang in there - it will get better. The symptoms of Cymbalta withdrawal are awful and doctors don't seem to know about them! Let your doctor know how bad it is! I hope you feel better soon.

Kynyada37 6 Jul 2018

I'm on week 3 which is a lot better in most area's but my right arm feels so tight at times. I had serotonin syndrome so I had no choice but to come off 60mgs. Although I have went to the ER about shortness of breathe and the tightness in my left arm they said it wasn't my heart. Although it's hell it does get better. I'm still not myself whatever that is. I was on antidepressants for 20 yrs and 10 of those on cymbalta. Anyone else have tightness in any limbs? It's scary at times. I'm very irritable now, praying that it will all even out soon. I'm having a hard time finding decent doctors here... TIA for any info. For those who are feeling they can't handle it. It gets better hang in there and if it seems to be too much get help!!!

Trying to life 31 Aug 2018

I am in the middle of week 3 and I feel like there is literally something wrong with my brain. I am either crying or extremely happy or extremely mad. There’s no in between. I hurt physically because I took Cymbalta for my fibro but I started trying to treat it differently and weaned down from 90mg to
30mg and then quit. Now I want to just crawl
In a hole somewhere. Please tell me it will get better soon.

Humanbeing 31 Aug 2018

It absolutely will get better! It just takes different people different amounts of time to recover. Personally it took me months but I was also on other antidepressants for 20 years (Cymbalta last 3 years). The first month and a half was really the worst then each week the symptoms I got were less severe. I also found PMS symptoms were way worse so a few days before my period each month would feel like a return of some symptoms of anxiety and irritability. For me with Cymbalta discontinuation I had a lot of allergy-like symptoms (random hives, sudden food sensitivities, IBS... and that was besides heightened anxiety, random crying, mood swings, not sleeping, and exhaustion). If you deal with Fibro I would HIGHLY recommend you look into Mast Cell Activation Syndrome (MCAS). It’s treatable with antihistamines and there’s a lot of speculation that Fibromyalgia can sometimes be caused from this in many people.

Trying to life 1 Sep 2018

I just feel like something in my brain isn’t right and that I will never be right again. My mood swings are horrible. And fibro pain is horrible. I’ve never heard of the things that you talked about in your reply to my comment on fibro. I will look it up.
All I know is I never want to feel this way again.

Squirrelpoppin 10 Nov 2018

I stopped 2 weeks ago and brain zaps are just beginning.
I took 60 mg for over 10 years to alleviate depression.
I am 60 now and also notice aches and pains I didn't have before.
I do not consider this to be a difficult withdrawal overall. No withdrawal has been as long as benzos.
Best wishes

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions